Alert archive / Louisiana / Hurricane Warnings in 2008
Hurricane Warning 1006, NWS Lake Charles, LA
NWS Lake Charles, LA issued this hurricane warning at Aug 31, 2008, 5:47 AM CDT. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2008, 5:47 AM CDT (10:47 UTC)
- Expired
- Sep 1, 2008, 11:12 PM CDT
- In force
- 41 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this hurricane warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this hurricane warning went out at Aug 30, 11:48 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 30, 11:48 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 PM CDT SAT AUG 30 2008
.UPDATE...
MAIN UPDATE PACKAGE CONSISTED OF UPDATING THE WINDS FOR THE TRACK
OF GUSTAV...SHIFTED A BIT FURTHER EAST...BUT STILL WILL HAVE A
DEVASTATING IMPACT TO MOST OF LOUISIANA. OTHERWISE...TEMPS AND
PRECIP FIELDS LOOK GOOD. UPDATES ALREADY SENT.
DML
&&
.PREV DISCUSSION... /ISSUED 453 PM CDT SAT AUG 30 2008/
DISCUSSION...
CONCERN FOR THIS FORECAST PACKAGE IS HURRICANE GUSTAV...WHICH WAS
RECENTLY UPGRADED TO CATEGORY 4 ON THE SAFFIR-SIMPSON SCALE WITH
WINDS OF 145 MPH. THE EYE OF GUSTAV IS APPROACHING THE WESTERN END
OF CUBA AND SHOULD BE ENTERING THE SOUTHEASTERN GULF OF MEXICO BY
OVERNIGHT TONIGHT.
OVER THE SHORT TERM...THROUGH SUNDAY...DRY HOT CONDITIONS WILL
PREVAIL AS THE REGION OF SUBSIDENCE AROUND THE NWRN EDGE OF THE
STORM TRAVERSES THE AREA IN ADVANCE OF IT. BY LATE SUNDAY
NIGHT...TROPICAL STORM FORCE WINDS WILL BE AFFECTING OUR FAR
SOUTHEASTERN COASTAL WATERS SOUTH OF THE LOWER ATCHAFALAYA RIVER.
CONDITIONS TO DETERIORATE DURING THE DAY MONDAY AS RAINBANDS AND
WINDS STRENGTHENING TO TROPICAL STORM THEN HURRICANE FORCE OVERSPREAD
THE CWA. THE HURRICANE IS FORECAST TO MAKE LANDFALL NEAR OR JUST
EAST OF VERMILION BAY BY LATE MONDAY. WHERE THE STRONGEST WINDS
OCCUR DEPENDS ON THE ULTIMATE TRACK OF THE STORM...BUT AS OF
NOW...THIS LOOKS TO BE OVER THE EASTERN HALF OF THE CWA. ANOTHER
FACTOR TO CONSIDER WILL BE THE FORWARD SPEED OF THE STORM...WHICH
WAS EARLIER FORECAST TO SLOW SIGNIFICANTLY OVER THE AREA BUT NOW
LOOKS LIKE IT MIGHT MOVE A LITTLE QUICKER. EITHER WAY...IT APPEARS
THAT GUSTAV WILL BE AFFECTING THE AREA THROUGH LATE TUESDAY OR EARLY
WEDNESDAY.
BEYOND THIS TIME FRAME...MODELS DIFFER ON SOLUTIONS. ECMWF IS
TRYING TO MOVE THE STORM NORTHWARD AND AWAY FROM THE AREA WHILE
THE GFS IS KEEPING THE REMNANT LOW NEAR NE TX. AT THIS TIME...MADE
NO CHANGES TO INHERITED GRIDS FROM THURSDAY MORNING ON UNTIL
CONFIDENCE INCREASES ONCE MODELS START TO REACH MORE OF A CONSENSUS.
AVIATION...
VFR CONDITIONS EXPECTED TO CONTINUE THROUGH TOMORROW. SOME PATCHY
LIGHT FOG IS POSSIBLE DURING THE EARLY MORNING HOURS.
OTHERWISE...ONLY SOME HIGH CIRRUS TO START MOVING INTO THE AREA
DUE TO UPPER LEVEL OUTFLOW FROM HURRICANE GUSTAV DURING THE DAY
TOMORROW.
MARINE...
LIGHT EAST AND SOUTHEAST WINDS AND LOW SEAS WILL CONTINUE TONIGHT.
WINDS AND SEAS WILL BEGIN TO INCREASE SOME ON SUNDAY WITH WINDS
OF UP TO 20 KNOTS AND SEAS UP TO 5 FEET...ESPECIALLY OVER THE
EASTERN COASTAL WATERS. CONDITIONS TO DETERIORATE LATE SUNDAY
NIGHT AND TROPICAL STORM FORCE WINDS ARE EXPECTED TO REACH THE
OUTER COASTAL WATERS BETWEEN INTRACOASTAL CITY AND THE LOWER
ATCHAFALAYA RIVER BY VERY EARLY MONDAY MORNING...WITH WINDS
INCREASING DURING THE DAY AS THE STORM APPROACHES THE COAST.
TROPICAL STORM FORCE WINDS ARE EXPECTED TO LINGER THROUGH TUESDAY
NIGHT WITH CONDITIONS IMPROVING DURING THE REMAINDER OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 94 76 86 77 / 10 20 20 60 70
KBPT 75 94 76 87 77 / 10 20 20 40 60
KAEX 72 96 74 89 74 / 10 20 20 60 70
KLFT 74 93 76 84 76 / 10 30 30 90 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HURRICANE WATCH FOR THE FOLLOWING ZONES: CAMERON...IBERIA...ST.
MARY...VERMILION.
HURRICANE WIND WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...UPPER ST. MARTIN.
TX...HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON.
GM...HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Aug 30, 5:48 AM CDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 548 AM CDT SAT AUG 30 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-311100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 548 AM CDT SAT AUG 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS WITH ISOLATED SHOWER OR THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACCORDING TO THE OFFICIAL NHC FORECAST...HURRICANE GUSTAV IS EXPECTED TO MAKE LANDFALL AT CATEGORY 3 STRENGTH NEAR THE SAINT MARY PARISH COAST VERY EARLY ON TUESDAY MORNING...THEN MOVE SLOWLY NORTHWEST ACROSS SOUTHWEST LOUISIANA AND UPPER SOUTHEAST TEXAS THROUGH WEDNESDAY NIGHT. THE OUTER RAIN BANDS WILL BEGIN TO MOVE INTO THE REGION VERY EARLY MONDAY...WITH TROPICAL STORM FORCE WINDS EXPECTED TO BEGIN TO IMPACT THE SOUTH CENTRAL LOUISIANA COAST BY MONDAY AFTERNOON. GUSTAV IS EXPECTED TO SLOW ITS FORWARD SPEED AS IT MOVES ACROSS SOUTHWEST LOUISIANA INTO UPPER SOUTHEAST TEXAS. THIS WILL INCREASE THE POTENTIAL FOR VERY HEAVY RAINFALL...ALONG WITH THE POSSIBILITY OF FLOODING. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ON THE NORTHEAST SIDE OF THE EVENTUAL TRACK OF GUSTAV. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:47 AM CDT | Inland Hurricane Warning | LCH | Allen, Evangeline, Lafayette, Saint Landry, Saint Martin | 41 hr |
| Aug 31, 5:47 AM CDT | Hurricane Warning | LCH | 41 hr | |
| Aug 31, 5:47 AM CDT | Tropical Storm Warning | LCH | 13 hr | |
| Aug 31, 11:00 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 43 hr |
| Aug 31, 11:41 AM CDT | Inland Tropical Storm Warning | LCH | Allen, Avoyelles, Beauregard, Rapides, Vernon | 38 hr |
| Aug 31, 5:47 AM CDT | Tropical Storm Warning | LCH | 41 hr |
Nearby
Hurricane Warnings in Louisiana, 2008Every hurricane warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.